Alert archive / California / Gale Warnings in 2011
Gale Warning 22, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale warning at Aug 17, 2011, 8:58 PM PDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2011, 8:58 PM PDT (03:58 UTC)
- Expired
- Aug 19, 2011, 3:00 AM PDT
- In force
- 30 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
371 WHUS76 KLOX 180358 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 858 PM PDT WED AUG 17 2011 PZZ670-181200- /O.UPG.KLOX.SC.Y.0098.000000T0000Z-110819T1000Z/ /O.NEW.KLOX.GL.W.0022.110818T0358Z-110818T1000Z/ /O.NEW.KLOX.SC.Y.0099.110818T1000Z-110819T1000Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- 858 PM PDT WED AUG 17 2011 ...GALE WARNING IN EFFECT UNTIL 3 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM THURSDAY TO 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT THURSDAY. A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 3 AM THURSDAY TO 3 AM PDT FRIDAY. * WINDS...NORTHWEST WINDS 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS WILL CONTINUE UNTIL AFTER MIDNIGHT. NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS CAN BE EXPECTED FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT. * SEAS...STEEP COMBINED SEAS OF 6 TO 8 FEET WITH A PERIOD OF 7 SECONDS WILL CONTINUE THROUGH THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ673-181200- /O.UPG.KLOX.SC.Y.0098.000000T0000Z-110819T1000Z/ /O.NEW.KLOX.GL.W.0022.110818T0358Z-110818T1000Z/ /O.NEW.KLOX.SC.Y.0099.110818T1000Z-110819T1000Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 858 PM PDT WED AUG 17 2011 ...GALE WARNING IN EFFECT UNTIL 3 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM THURSDAY TO 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT THURSDAY. A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 3 AM THURSDAY TO 3 AM PDT FRIDAY. * WINDS...NORTHWEST WINDS 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS WILL CONTINUE UNTIL AFTER MIDNIGHT. NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS CAN BE EXPECTED FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT. * SEAS...STEEP COMBINED SEAS OF 6 TO 8 FEET WITH A PERIOD OF 7 SECONDS WILL CONTINUE THROUGH THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ676-181200- /O.CON.KLOX.SC.Y.0098.000000T0000Z-110819T1000Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 858 PM PDT WED AUG 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL CONTINUE THROUGH LATE THURSDAY NIGHT. * SEAS...STEEP COMBINED SEAS OF 5 TO 8 FEET WITH A PERIOD OF 7 SECONDS WILL CONTINUE THROUGH THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
5 follow-up statements
430 WHUS76 KLOX 180937 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 237 AM PDT THU AUG 18 2011 PZZ670-673-181745- /O.EXT.KLOX.GL.W.0022.000000T0000Z-110819T1000Z/ /O.CAN.KLOX.SC.Y.0099.110818T1000Z-110819T1000Z/ /O.EXB.KLOX.SC.Y.0098.110819T1000Z-110820T1000Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 237 AM PDT THU AUG 18 2011 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM FRIDAY TO 3 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS EXTENDED THE GALE WARNING UNTIL 3 AM PDT FRIDAY...AND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM FRIDAY TO 3 AM PDT SATURDAY. * WINDS...NORTHWEST WINDS 20 TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS WILL CONTINUE THROUGH EARLY FRIDAY MORNING...THEN NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS CAN BE EXPECTED FROM EARLY FRIDAY MORNING THROUGH EARLY SATURDAY MORNING. * SEAS...STEEP COMBINED SEAS OF 6 TO 9 FEET WITH A PERIOD OF 7 SECONDS WILL CONTINUE THROUGH EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ676-181745- /O.EXT.KLOX.SC.Y.0098.000000T0000Z-110820T1000Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 237 AM PDT THU AUG 18 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SATURDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL CONTINUE THROUGH EARLY SATURDAY MORNING. * SEAS...STEEP COMBINED SEAS OF 5 TO 8 FEET WITH A PERIOD OF 7 SECONDS WILL CONTINUE THROUGH EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
554 WHUS76 KLOX 181552 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 852 AM PDT THU AUG 18 2011 PZZ670-673-182230- /O.CON.KLOX.GL.W.0022.000000T0000Z-110819T1000Z/ /O.CON.KLOX.SC.Y.0098.110819T1000Z-110820T1000Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 852 AM PDT THU AUG 18 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM FRIDAY TO 3 AM PDT SATURDAY... * WINDS...NORTHWEST WINDS 20 TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS WILL CONTINUE THROUGH EARLY FRIDAY MORNING...THEN NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS CAN BE EXPECTED FROM EARLY FRIDAY MORNING THROUGH EARLY SATURDAY MORNING. * SEAS...STEEP COMBINED SEAS OF 6 TO 9 FEET WITH A PERIOD OF 7 SECONDS WILL CONTINUE THROUGH EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ676-182230- /O.CON.KLOX.SC.Y.0098.000000T0000Z-110820T1000Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 852 AM PDT THU AUG 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL CONTINUE THROUGH EARLY SATURDAY MORNING. * SEAS...STEEP COMBINED SEAS OF 5 TO 8 FEET WITH A PERIOD OF 7 SECONDS WILL CONTINUE THROUGH EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
732 WHUS76 KLOX 182131 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 231 PM PDT THU AUG 18 2011 PZZ670-190430- /O.CAN.KLOX.GL.W.0022.000000T0000Z-110819T1000Z/ /O.EXT.KLOX.SC.Y.0098.110818T2131Z-110820T0400Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- 231 PM PDT THU AUG 18 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE GALE WARNING. * WINDS...NORTHWEST WINDS 15 TO 25 KT. OCCASIONAL GUSTS TO 35 KT TONIGHT. * SEAS...STEEP SEAS 7 TO 9 FEET WITH A DOMINANT PERIOD OF 7 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ673-190430- /O.CON.KLOX.GL.W.0022.000000T0000Z-110819T1000Z/ /O.CAN.KLOX.SC.Y.0098.110819T1000Z-110820T1000Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 231 PM PDT THU AUG 18 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS...NORTHWEST WINDS 20 TO 25 KT WITH FREQUENT GUSTS TO 35 KT. NORTHWEST GALE FORCE WINDS WILL DIMINISH EARLY FRIDAY. THERE IS A CHANCE SMALL CRAFT ADVISORY CONDITIONS WILL THEN PERSIST THROUGH FRIDAY EVENING. * SEAS...STEEP SEAS 8 TO 10 FT WITH A DOMINANT PERIOD OF 7 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ676-190430- /O.EXT.KLOX.SC.Y.0098.000000T0000Z-110820T0400Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 231 PM PDT THU AUG 18 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT FRIDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KT. OCCASIONAL GUSTS TO 35 KT TONIGHT. * SEAS...STEEP SEAS 6 TO 8 FT WITH A DOMINANT PERIOD OF 7 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
499 WHUS76 KLOX 190403 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 903 PM PDT THU AUG 18 2011 PZZ673-191000- /O.CON.KLOX.GL.W.0022.000000T0000Z-110819T1000Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 903 PM PDT THU AUG 18 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WINDS...NORTHWEST WINDS 20 TO 30 KT WITH FREQUENT GUSTS TO 35 KT. NORTHWEST GALE FORCE WINDS WILL DIMINISH EARLY FRIDAY. THERE IS A CHANCE SMALL CRAFT ADVISORY CONDITIONS WILL THEN PERSIST THROUGH FRIDAY EVENING. * SEAS...STEEP SEAS 7 TO 9 FT WITH A DOMINANT PERIOD OF 7 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ670-191215- /O.CON.KLOX.SC.Y.0098.000000T0000Z-110820T0400Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- 903 PM PDT THU AUG 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT FRIDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KT. OCCASIONAL GUSTS TO 30 KT TONIGHT. * SEAS...STEEP SEAS 7 TO 9 FEET WITH A DOMINANT PERIOD OF 7 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ676-191215- /O.CON.KLOX.SC.Y.0098.000000T0000Z-110820T0400Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 903 PM PDT THU AUG 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT FRIDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KT. OCCASIONAL GUSTS TO 35 KT NW OF SAN NICOLAS ISLAND TONIGHT. * SEAS...STEEP SEAS 6 TO 8 FT WITH A DOMINANT PERIOD OF 7 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
284 WHUS76 KLOX 190935 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 235 AM PDT FRI AUG 19 2011 PZZ673-191700- /O.EXP.KLOX.GL.W.0022.000000T0000Z-110819T1000Z/ /O.EXB.KLOX.SC.Y.0098.110819T1000Z-110820T1000Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 235 AM PDT FRI AUG 19 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY... ...GALE WARNING WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SATURDAY. * WINDS...NORTHWEST WINDS 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT WILL CONTINUE THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ670-191700- /O.EXT.KLOX.SC.Y.0098.000000T0000Z-110820T1000Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- 235 AM PDT FRI AUG 19 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SATURDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT WILL CONTINUE THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ676-191700- /O.EXT.KLOX.SC.Y.0098.000000T0000Z-110820T1000Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 235 AM PDT FRI AUG 19 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SATURDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT WILL CONTINUE THROUGH TONIGHT. THE STRONGEST WINDS WILL OCCUR NW OF SAN NICOLAS ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RAT FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Aug 17, 8:40 PM PDT, 18 minutes earlier.
Area forecast discussion, Aug 17, 8:40 PM PDT, 18 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 840 PM PDT WED AUG 17 2011 .SYNOPSIS... AN UPPER HIGH WILL BRING FAIR WEATHER INTO THURSDAY...EXCEPT WHERE THE ONSHORE FLOW BRINGS OVERNIGHT CLOUDS AND FOG TO COASTAL PLAIN. AFTERNOON TEMPERATURES WILL BE ABOVE NORMAL INTO FRIDAY...WITH THE HOTTEST DAY ON THURSDAY. AT THE END OF THE WEEK...AN UPPER LOW WILL APPROACH TO DEEPEN THE MARINE LAYER AND BRING A SLIGHT COOLING TREND INTO THE WEEKEND. NEXT WEEK...THE UPPER HIGH WILL RETURN FOR MORE FAIR WEATHER WITH ABOVE NORMAL TEMPERATURES. && .SHORT TERM (TONIGHT-SAT)...MARINE LAYER DEPTH AT LAX EARLY THIS EVENING WAS AROUND 700 FT OR SO. LOW CLOUDS AND FOG HAVE MOVED INTO PORTIONS OF THE CENTRAL COAST THIS EVENING...AND SHOULD LINGER OVER THE COASTAL PLAIN THRU THE NIGHT. OVER THE SOCAL BIGHT...LOW CLOUDS HAVE LINGERED ALONG PORTIONS OF THE SAN COUNTY COAST. HOWEVER...AN EDDY IS FORECAST TO DEVELOP WHICH SHOULD DRAW THE LOW CLOUDS NORTHWARD...REACHING THE L.A. COUNTY COAST MAINLY AFTER MIDNIGHT... AND THE VTU COAST BY MORNING. IN ADDITION...PATCHY DENSE FOG WILL BE POSSIBLE WITH ANY LOW CLOUDS. OTHERWISE...MOSTLY CLEAR SKIES CAN BE EXPECTED OVERNIGHT. THE GUSTY W TO SW WINDS IN THE ANTELOPE VALLEY THIS EVENING WILL DIMINISH AS THE NIGHT PROGRESSES. ALSO...LOCAL GUSTY NORTHERLY CANYON WINDS ALONG THE SBA S COAST AND SANTA YNEZ RANGE WILL PERSIST THRU THE EVENING. UPPER LEVEL RIDGING FROM THE E WILL LINGER OVER SRN CA THRU THU NIGHT. A BROAD UPPER LEVEL TROF WILL APPROACH THE AREA FROM THE ERN PAC BY FRI...THEN LINGER OFF THE CENTRAL CA COAST THRU SAT. THE MARINE LAYER WILL REMAIN RATHER SHALLOW THRU FRI...GENERALLY LESS THAN 1000 FT DEEP...THEN DEEPEN FRI NIGHT INTO SAT IN RESPONSE TO THE UPPER LEVEL TROF AND INCREASING ONSHORE FLOW. VARYING AMOUNTS OF LOW CLOUDS AND FOG WILL CONTINUE TO BE POSSIBLE NIGHT AND MORNING HOURS FOR SOME COASTAL AREAS...ESPECIALLY FOR THE CENTRAL COAST AND THE L.A. COUNTY COAST...WITH ANY LOW CLOUDS CONFINED TO THE COASTAL PLAIN THRU FRI MORNING. THE LOW CLOUDS ARE EXPECTED TO BECOME MORE WIDESPREAD ALONG THE COASTAL PLAIN AND INTO SOME OF THE ADJACENT VALLEYS FRI NIGHT INTO SAT MORNING. OTHERWISE...MOSTLY CLEAR SKIES ARE EXPECTED FOR THE MOST PART OVER THE FORECAST AREA THRU SAT. GUSTY AFTERNOON AND EVENING WINDS WILL PERSIST IN THE ANTELOPE VALLEY THRU THE PERIOD THANKS TO DECENT ONSHORE GRADIENTS. GUSTY NORTHERLY CANYON WINDS CAN ALSO BE EXPECTED EACH EVENING FOR THE SBA S COAST AND MTNS...ESPECIALLY IN THE VICINITY OF GAVIOTA PASS. TEMPS ACROSS THE REGION ARE FORECAST TO REMAIN SEVERAL DEGREES ABOVE NORMAL THU...WITH TRIPLE DIGIT HEAT EXPECTED IN THE WARMEST VALLEYS. SLIGHT COOLING SHOULD TAKE PLACE FRIDAY...THEN FURTHER COOLING BACK TO NEAR NORMAL IS EXPECTED FOR SAT. ***FROM PREVIOUS DISCUSSION*** .LONG TERM (SUN-WED)... BOTH GFS AND ECMWF SOLUTIONS AGREE THAT THE UPPER-LEVEL RIDGE WILL BUILD WEST BETWEEN SUNDAY AND NEXT WEDNESDAY. 500 MB HEIGHTS INCREASE GRADUALLY THROUGH MONDAY NIGHT...BUT LIFT MORE DRAMATICALLY BY NEXT TUESDAY AND WEDNESDAY. WITH 850 MB TEMPERATURES AND 1000-500 MB THICKNESS VALUES DEEPENING...A WARMING TREND SHOULD TAKE SHAPE FOR THE PERIOD...BECOMING MOST PRONOUNCED NEXT TUESDAY AND WEDNESDAY. ONE WRINKLE IN THE FORECAST THAT COULD DEVELOP IS A POSSIBLE SURGE OF MID-LEVEL MOISTURE INTO THE AREA FROM THE SOUTH NEAR THE END OF THE FORECAST PERIOD. CURRENT MODEL SOLUTIONS DO NOT INDICATE MUCH...IF ANY...SUB-TROPICAL MOISTURE BEING TRANSPORTED NORTH IN THE SOUTHEAST FLOW PATTERN AT UPPER AND MIDDLE LEVELS. HOWEVER...A FEW PERTURBATIONS OF THE GFS SOLUTIONS DO INDICATE A FAVORABLE HIGH CENTER FOR A RETURN OF MONSOONAL FLOW TO THE AREA. FOR THE CURRENT TIME...THE PACKAGE REMAINS CLOUD AND POP FREE...BUT THE SCENARIO WILL BE MONITORED OVER THE COMING DAYS FOR FURTHER DEVELOPMENT. && .AVIATION...18/0000Z...GENERALLY HI CONFIDENCE IN THE CURRENT TAF PACKAGE...EXCEPT MODERATE CONFIDENCE FOR THE KOXR TAF. LIFR/IFR CONDITIONS WILL MOVE INTO KSMX BY 05Z AND KSBP BY 08Z...AND KOXR...KLAX AND KLGB AROUND 10Z-11Z. THE LOW CLOUDS AND FOG WILL LIKELY CLEAR AWAY FROM THESE AIRFIELDS BY LATE THU MORNING WITH VFR CONDITIONS THE REST OF THE DAY. THERE IS A 40-50 PERCENT CHANCE THE LOW CLOUDS MAY NOT DEVELOP TONIGHT AT KOXR. ELSEWHERE...VFR CONDITIONS WILL PREVAIL THRU THU. KLAX...GENERALLY HI CONFIDENCE IN THE CURRENT TAF. LOW CLOUDS WITH LIFR CIGS ARE EXPECTED TO AFFECT THE AIRFIELD FROM ABOUT 10Z-17Z. OTHERWISE...VFR CONDITIONS ARE EXPECTED THRU THU EVENING. KBUR...GENERALLY HI CONFIDENCE IN THE CURRENT TAF. VFR CONDITIONS ARE EXPECTED THRU THU. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...SIRARD/GOMBERG/HALL/SMITH AVIATION...SIRARD SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Aug 17, 2:49 PM PDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 249 PM PDT WED AUG 17 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-181300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 249 PM PDT WED AUG 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... THIS AFTERNOON AND TONIGHT PATCHY DENSE FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS IN COASTAL AREAS EXCEPT FOR SANTA BARBARA SOUTH COAST AFTER MIDNIGHT. A MIX OF LONG PERIOD SOUTH SWELL WITH A WESTERLY WIND SWELL WILL PRODUCE A POTENTIAL FOR HIGH RIP CURRENTS AT AREA BEACHES. * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY PATCHY DENSE FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS IN COASTAL AREAS EXCEPT FOR SANTA BARBARA SOUTH COAST THURSDAY MORNING. A MIX OF LONG PERIOD SOUTH SWELL WITH A WESTERLY WIND SWELL WILL PRODUCE A POTENTIAL FOR HIGH RIP CURRENTS AT AREA BEACHES THURSDAY. * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HALL
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 8:58 PM PDT | Small Craft Advisory | LOX | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.